MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE (FX) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE (FX) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367925
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Overfill (2404)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that overfill occurred after use with a bd vacutainer® sodium fluoride potassium oxalate (fx) blood collection tubes.The following information was provided by the initial reporter, "the tube overfilled causing the study to be cancelled.Study was cancelled and pt has not returned for redraw.Customer doesn't feel the tube was over filled.It was the reference lab which rejected the specimen because too much plasma was submitted.They are used to getting plasma submitted from the 3-4 ml tubes not the 6 ml tube.Plasma was submitted for lactate testing.Site did not have lot# of tube.Spoke about there being a nominal fill indicator on tube label.Sent label brochure to customer to see the nominal fill line.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos from the customer facility for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The changes are the following: b.3.Date of event: (b)(6) 2020.G.4.Date received by manufacturer: 2020-03-01.

Brand Name
BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE (FX) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9861401
Report Number1917413-2020-00304
Device Sequence Number14291446
Product Code JKA
UDI-Device Identifier50382903679251
UDI-Public50382903679251
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367925
Device Catalogue Number367925
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer03/02/2020
03/02/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date03/27/2020
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;